MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X47MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X47MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number UH1-47-28
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Tha was performed about 2 months ago.Two months after surgery, the patient dislocated hip.The cup was dislodged during manual repositioning.Later, the cup was replaced.The head was also replaced and the neck length was extended.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a uhr head was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection of the returned devices indicated that the devices were returned in assembled form and that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.-clinician review: a review with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a left total hip arthroplasty which subsequently sustained a dislocation and then a disassociation of the acetabular component from the femoral head when an attempt at closed reduction was carried out.I can do so because i was able to see x-rays with the dislocation, disassociation and subsequent replacement of the bipolar component.I cannot confirm the dates since none of the radiographs were dated and i have no operation report reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of a postoperative dislocation two months after primary total hip arthroplasty is multifactorial, including surgical technique, especially in the restoration of legs and soft tissue tension in the thigh, patient factors, including following postoperative instructions, lifestyle, activity level, and bmi.I would not assign any causality to the implant itself for dislocation.As to the disassociation of the bipolar component from the femoral head, in my opinion, this is eye genic and occurred because of levering the bipolar component from the femoral head during the attempt at relocation of the hip.Unless stryker engineers determined that there was some mismatch between the outer diameter of the femoral head and the inner diameter of the bipolar component, i would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation and disassociation.A review with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a left total hip arthroplasty which subsequently sustained a dislocation and then a disassociation of the acetabular component from the femoral head when an attempt at closed reduction was carried out.I can do so because i was able to see x-rays with the dislocation, disassociation and subsequent replacement of the bipolar component.I cannot confirm the dates since none of the radiographs were dated, and i have no operation report reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of a postoperative dislocation two months after primary total hip arthroplasty is multifactorial, including surgical technique, especially in the restoration of legs and soft tissue tension in the thigh, patient factors, including following postoperative instructions, lifestyle, activity level, and bmi.I would not assign any causality to the implant itself for dislocation.As to the disassociation of the bipolar component from the femoral head, in my opinion, this is eye genic and occurred because of levering the bipolar component from the femoral head during the attempt at relocation of the hip.Unless stryker engineers determined that there was some mismatch between the outer diameter of the femoral head and the inner diameter of the bipolar component, i would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Tha was performed about 2 months ago.Two months after surgery, the patient dislocated hip.The cup was dislodged during manual repositioning.Later, the cup was replaced.The head was also replaced and the neck length was extended.Update: the primary uhr implant was manually repositioned.Stem was not revised.Only revised head and cup.

Brand Name
UHR BIPOLAR 28X47MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21321724
Report Number0002249697-2025-00168
Device Sequence Number8621028
Product Code KWL
UDI-Device Identifier07613327016970
UDI-Public07613327016970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUH1-47-28
Device Lot NumberKT0R0D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight58 KG